MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; FENESTRATED BIPOLAR FORCEPS
Model Number 478093-03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received a da vinci product to perform failure analysis.
 
Event or Problem Description
It was reported that during a da vinci-assisted benign hysterectomy surgical procedure, the surgeon noticed that the tips of the fenestrated bipolar forceps instrument were misaligned, and upon applying gripping pressure, the instrument broke, leading to the belief that the instrument was defective.The instrument was inspected prior to use and showed no damage or anything out of the ordinary.The instrument had been in use for more than 30 minutes before the issue occurred.No collision with other instruments or hard materials took place.Upon final removal, the wrist was straightened, and no resistance was felt through the cannula, which remained undamaged.All fragments were immediately retrieved as they fell in a visible area, requiring no additional surgical procedures for removal.No post-operative tests were deemed necessary to check for remaining fragments.The procedure was completed robotically, and no post-surgical complications related to a foreign object have been reported.The instrument is available for return to intuitive surgical, inc.(isi) for evaluation, though the fragment cannot be returned.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The fenestrated bipolar forceps instrument was analyzed and found to have a broken proximal clevis at the ears of the clevis.The broken pieces were not returned, measuring roughly 0.3140¿ x 0.1675¿ in sizes.The clevis did not show abrasions or scratches on the outer surface.Components adjacent to the broken clevis did not show damage.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22783506
Report Number2955842-2025-33678
Device Sequence Number18618528
Product Code NAY
UDI-Device Identifier10886874113735
UDI-Public(01)10886874113735(17)270131(10)K10250130
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478093-03
Device Catalogue Number478093
Device Lot NumberK10250130 0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown